• question-icon

    How can severe gastritis be treated?

default
Posted on Sat, 8 Jul 2017 in Medicines and Side Effects
Question: Very severe Gastritis, HELP!! I can't eat without feeling like I'm going to vomit, so I just don't eat. I'm down to 123 lbs now and I am 5' 10". I know I should be taking probiotics and other supplements because I am nutrient deprived from going vegan, but I refuse to take any form of a pill on an empty stomach.

I have a gastrologist appointment in two weeks but I have been waiting nearly a month to get in there and I can't take this anymore!! lost my job and can't do anything with my days. it makes me so miserable that I don't want to be alive.
doctor
Answered by Dr. Salah Saad Shoman 33 minutes later
Brief Answer:
Start with Zantac injections

Detailed Answer:
Dear sir, I have gone through your question and I understand your concerns . I would recommend that you take a test for h.pylori infection which can be the cause of your gastritis . gastritis can also be triggered by stressful conditions such as losing a job. in the meanwhile , since you cannot eat or take medications then you start with Zantac injection twice daily. once your symptoms start to improve you should start eating soft foods as jelly , soup , vegetables and fruits .. you should take proton pump inhibitor as omeprazol twice daily together with ranitidine (Zantac ) tablets before every meal to decrease acid production. you can also use an antacid when needed. I hope I answered your question.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Salah Saad Shoman 25 minutes later
any other suggestions? not sure how to inject Zantac, I usually take 150 pill every morning. just stopped taking omeprazol because I was taking it twice a day for weeks. I'm concerned about my body going into shock at this point. I have no motivation/appetite to eat. let alone cook, just went to the grocery store because I was going to make vegetable soup but just ended up walking out
doctor
Answered by Dr. Salah Saad Shoman 17 minutes later
Brief Answer:
IV fluids

Detailed Answer:
Dear Sir,

As I've recommended earlier, you should take a test for H. pylori firstly, as it might be the cause of all your gastric problems. Also, you can take Zantac pills instead of injections...

If you feel symptoms are worsening further, and you are going into shock then you should go to the hospital for IV fluids therapy immediately.

I hope you find this helpful.
Let me know if I can assist you further.
Regards



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Salah Saad Shoman 12 minutes later
went to the hospital earlier today, got a litre of IV fluids. got a stool culture done last month ( assuming H. pylori would habe shown if I had it) forgot to mention my stools have been pitch black all week, but the did a test on it today and said there was no blood. I don't believe the test because there's no way there isn't blood in it from the looks of it. I've gotten the doc I had today at the hospital and he doesn't know what he's talking about, tried to give me 4 different types of medications at once on an empty stomach and also wanted to put his finger in my butt instead of simply letting me use the restroom for a sample, which I ended up doing.
doctor
Answered by Dr. Salah Saad Shoman 24 hours later
Brief Answer:
Upper git endoscopy

Detailed Answer:
Dear sir, I would recommend that you get an upper git endoscopy as Black stools may indicate the presence of a peptic ulcer .. I hope you find this helpful.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Salah Saad Shoman 59 minutes later
Ok thanks for the input
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
You are welcome

Detailed Answer:
you are welcome, kind regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 2449 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Peptic ulcer

doctor1 MD

For three weeks I have been having severe gnawing upper abdominal pain mainly after eating. Gets worse when I lay down. I stopped eating any oils...

doctor1 MD

hi, i am suffering from Alopecia Areata. i consulted a dermatologist. he gave me the medication like below. 1) AF-150mg tablet 2) bandy plus 3)...

doctor1 MD

I am 50 years old, i have been taking medicines frequently for past 2 years (a course of antibiotics for every alternate months due to amoebiasis,...

doctor1 MD

My 16 month old son has duodenal ulcers (he does not have H. pylori) and has also just been diagnosed as being low in the enzyme maltase (659 U/g...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s...

doctor1 MD

I have a stabbing pain on my left side 2 inches below my rib cage . It is constant discomfort but at times will feel like a stabbing pain. I feel...

doctor1 MD

is doxycyclene hyclate 20 mg cap an effective treatment for ulcers?

Get personalised answers from verified doctor in minutes across 80+ specialties

158 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Salah Saad Shoman
  • Q - What causes blood in stool while on Ibuprofen and Tylenol?

  • Q - Does Benzonatate interact with Trazodone?

  • Q - Suggest treatment for diarrhea, severe chills and fever

  • Q - What causes a lump in the armpit and fever?

  • Q - Suggest treatment for mucus in nasal passage

  • Q - Suggest treatment for throat pain and difficulty in swallowing

  • Q - Is chronic fatigue a symptom of Lyme's disease?

  • Q - Can Azithromycin cause painful lumps in the breasts?

  • Q - Suggest treatment for enlarged lymph nodes in the armpit and fatigue

  • Q - What causes severe vomiting and foul urine odor?

backtotop2